Alert archive / Minnesota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 95, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 14, 2003, 9:28 AM CDT for Kandiyohi County, Meeker County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2003, 9:28 AM CDT (14:28 UTC)
- Expired
- Jul 14, 2003, 10:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Kandiyohi County, MN, Meeker County, MN
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -643 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 141428 SVRMPX MNC067-093-141515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 928 AM CDT MON JUL 14 2003 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANDIYOHI COUNTY IN CENTRAL MINNESOTA MEEKER COUNTY IN CENTRAL MINNESOTA * UNTIL 1015 AM CDT * AT 928 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHWEST OF PENNOCK...OR ABOUT 8 MILES WEST OF WILLMAR...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LITCHFIELD. WILLMAR. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4532 9521 4494 9519 4502 9434 4531 9443 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 AM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jul 14, 2:30 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 AM CDT MON JUL 14 2003 THE FORECAST CHALLENGE TODAY ARE PRECIP CHANCES...AND THE SEVERE WEATHER THREAT LATER TODAY AND EVENING. WEAKENING MCS OVR THE UPPER MIDWEST...WAS MOVING SOUTHEAST EARLY THIS MRNG. THIS SYSTEM MAY IMPACT THE AMOUNT OF HEATING OR HOW RAPID THE AIRMASS DESTABLIZE...ESPECIALLY OUR SOUTHEAST PORTION OF THE CWA. SHORTWAVE TROUGH MOVING INTO THE WESTERN DAKOTAS THIS MORNING...WILL HELP LIFT THE ADVANCING SHORTWAVE TROUGH/MID LEVEL TROUGH EASTWARD. THIS SECONDARY TROUGH SHOULD HELP REKINDLE THUNDERSTORMS OVR THE FORECAST AREA TDA. BY 06Z TONIGHT...MODELS SWING THE SHORTWAVE TROUGH AND SURFACE FRONTAL BOUNDARY EAST OF OUR FORECAST AREA. AIRMASS OVR THE FORECAST AREA...AHEAD OF THIS FEATURE WILL BECOME MODERATELY UNSTABLE WITH SBCAPES AND LIFTED INDICES INCREASE TO 2000-3000 J/KG AND LIS OF -4 TO -6 CELSIUS BY THIS EVENING. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS ALONG WITH LARGE HAIL. UPPER RIDGE SLOWLY BUILDS OVER THE NORTHERN PLAINS TUESDAY AND WEDNESDAY. NORTHERN JET STREAM...DOES BRING A SHORTWAVE TROUGH INTO THE UPPER GREAT LAKES REGION WEDNESDAY. AIRMASS TYPE TSRA DEVELOPING OVR THE NORTHERN CWA WEDNESDAY STILL LOOKS REASONABLE. .MSP...NONE.
Hazardous weather outlook, Jul 14, 5:10 AM CDT, 4 hours 18 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 510 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTHERN MINNESOTA TODAY INTO THIS EVENING. THE MODERATE RISK AREA IS LOCATED SOUTH OF A LINE FROM NEW ULM...TO THE TWIN CITIES AND NEAR EAU CLAIRE WISCONSIN. SURROUNDING THE MODERATE RISK IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A COLD FRONT AND LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO WESTERN MINNESOTA THIS AFTERNOON AND INTO WESTERN WISCONSIN TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT SWEEPS EAST TODAY AND THIS EVENING. THE MAIN THREAT OF FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT A TORNADO OR TWO CAN NOT BE RULED OUT...ESPECIALLY OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE DAY AND THIS EVENING ACROSS CENTRAL AND SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:08 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 37 min |
| Jul 14, 10:45 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 30 min |
| Jul 14, 1:23 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 52 min |
| Jul 14, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 54 min |
| Jul 14, 4:42 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 63 min |
| Jul 14, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 61 min |
| Jul 14, 6:24 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 66 min |
| Jul 14, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.